Are you concerned about drug overdose? Fill out this form for assistance locating a drug treatment solution that fits your needs.
Name
Email Address
Phone Number
Seeking Help For
Age Group
General Situation

OxyContin Overdose

OxyContin is a central nervous system depressant. OxyContin's action appears to work through stimulating the opioid receptors found in the central nervous system that activate responses ranging from analgesia to respiratory depression to euphoria. People who take the drug repeatedly can develop a tolerance or resistance to the drug's effects. Thus, a cancer patient can take a dose of OxyContin on a regular basis that would be fatal in a person never exposed to OxyContin or another opioid. Most individuals who abuse OxyContin seek to gain the euphoric effects, mitigate pain, and avoid withdrawal symptoms associated with OxyContin or heroin abstinence.

OxyContin is designed so that the oxycodone is slowly released over time, allowing it to be used twice daily. You should never break, chew, or crush the OxyContin tablet since this causes a large amount of oxycodone to be released from the tablet all at once, potentially resulting in a dangerous or fatal OxyContin overdose.

Overdose of OxyContin is serious and may require hospitalization. Occasionally, the individual needs to be temporarily hooked to a ventilator to help him breathe until the OxyContin wears off. Most people who are 'hooked' on this drug need professional help to stop using it. If you or someone you care for is abusing OxyContin, please contact us for help.

Indications of an OxyContin overdose:

  • slow breathing (respiratory depression)
  • seizures
  • dizziness
  • weakness
  • loss of consciousness
  • coma
  • confusion
  • tiredness
  • cold and clammy skin
  • small pupils
  • reduced vision
  • nausea
  • vomiting
  • clouding of mental functions